Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

September 1, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Sep 1, 2021, 9:55 PM MDT for Sheridan County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2021, 9:55 PM MDT (03:55 UTC)
Expired
Sep 1, 2021, 11:00 PM MDT
In force
65 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
55

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 11:00 PM MDTTSTM WND DMG24 Ssw Merriman, NETHUNDERSTORM WIND GUSTS ESTIMATED AT 60 TO 70 MPH TORE TWO DOORS OFF OF AN OUTBUILDING. TWELVE INCH DIAMETER TREE LIMBS WERE ALSO REPORTED DOWN AT THIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

098 
WWUS83 KLBF 020355
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
955 PM MDT Wed Sep 1 2021
 
NEZ004-094-020500-
Sheridan NE-Western Cherry NE-
955 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of southwestern Cherry
and southeastern Sheridan Counties through 1100 PM MDT...

At 955 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Ashby, or 36 miles southeast of Rushville, moving
north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Watson Lake, Highway 61 crossing the Snake River, Big Hill, Dipping
Vat Meadow, Billys Lake, Morgan Lake, Wolf Hill, Indian Hill,
Intersection of Highway 61 and Survey Valley Road, Rock Hill and
Mother Lake.

This includes Highway 61 between mile markers 172 and 206.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of and north central Nebraska.

&&

LAT...LON 4210 10177 4210 10221 4278 10220 4261 10146
TIME...MOT...LOC 0355Z 202DEG 27KT 4227 10206 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 1, 5:45 PM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Sep 1, 5:45 PM MDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
645 PM CDT Wed Sep 1 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 400 PM CDT Wed Sep 1 2021

In the short term, afternoon highs and shower and thunderstorm
chances will be the main concern. There was also some concern with
the low deck of stratus hindering high temperatures today, however
although the stratus has been slow to erode, it has finally eroded
and temperatures are expected to rise this afternoon to near
forecast, so decided not to lower temperatures.

As for thunderstorm chances today. The upper level ridge situated
over central Nebraska will slowly move eastward overnight. Areas
under the ridge such as southwest and central Nebraska will remain
capped through the afternoon and evening so storm development will
be lacking until late tonight. There will be sufficient moisture
available across the area with dewpoints in the mid to upper 60s.
The upper level trof continues to push eastward with areas across
far NW Sandhills possibly seeing storm development as early as late
afternoon/early evening for this area. Across NW Sandhills will be
the best opportunity to see severe weather as well, however storms
are expected to be elevated with the main hazard being hail. CAPE
values will be around 2000 to 2500 J/kg. There is also the potential
for heavy rainfall across NW Sandhills as there is the potential for
training of storms in this area.

Overnight the LLJ will strengthen and will help with shower and
thunderstorm chances increasing across western and southwest
Nebraska spreading eastward overnight and becoming widespread.  The
slow progression of showers and storms could lead to some areas
seeing half an inch to around an inch of rainfall across central and
north central Nebraska as well. Precipitation will continue through
Thursday, which could affect daytime highs. Did keep temperatures
warmer in the west where, precipitation will end earlier and the
area will see mostly sunny skies. Across north central and central
Nebraska did keep temperatures cooler with highs only in the upper
70s to near 80s as showers and thunderstorms are expected to linger
through the morning.

A cold front will push through the area on Thursday and could have
the potential to see more convection re-develop in the late
afternoon/evening, however it looks to mainly be the far eastern
portion of the forecast area where re-development may occur.
Potential for severe weather will be low, but nonetheless there is a
marginal risk.

.LONG TERM...(Friday through Wednesday)
Issued at 400 PM CDT Wed Sep 1 2021

Another SW trof will move into the area on Thursday with
the potential for scattered showers and thunderstorms in the
afternoon and evening. The best chance for storms will be across
western Nebraska. After Friday, rain chances diminish for the next
several days with a dry weekend expected. An upper level High
develops across the southwest CONUS with northwest flow aloft across
the central CONUS. High Pressure begins to slowly spread eastward
with western Nebraska on the fringes and temperatures expected to
warm up Sunday and Monday into the upper 80s to low 90s for western
and southwest Nebraska. Slightly cooler temperatures will remain
across north central Nebraska where cooler air will infiltrate the
central and eastern portions of the state.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 642 PM CDT Wed Sep 1 2021

VFR conditions are expected initially at the terminals until late
this evening. Isolated convection beginning to develop near AIA
will continue to expand in coverage late this evening through
midday Thursday. Expect MVFR to periodic IFR conditions in
thunderstorms owing to low CIGs and heavy rain reducing
visibility. Though convection should wane in intensity Thursday
morning, periodic heavy rain will continue to lead to degraded
flight rules at the terminals before clearing the area by late in
the period. Rain and thunderstorms are not expected to be without
break, but the timing of these breaks is low confidence at the
moment.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...NMJ
Hazardous weather outlook, Sep 1, 3:16 PM MDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
416 PM CDT Wed Sep 1 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-022130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
416 PM CDT Wed Sep 1 2021 /316 PM MDT Wed Sep 1 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected to develop across the panhandle this
evening and transition northeast and east into western Nebraska
overnight. Some storms may be severe this evening with large hail
and localized heavy rain which may lead to flooding. The greatest
threat for severe storms is west of a line from Springview to
Chappell.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Showers and storms will continue Thursday across much of the
area, slowly tapering from west to east. A few storms may become
strong across central Nebraska during the afternoon and evening
hours. Heavy rain is possible as well and may lead to flooding,
especially east of highway 83 from North Platte to Valentine.

The next round of thunderstorms moves in late Friday, starting
with the panhandle, then expanding to the rest of the forecast
area overnight. At this time, there is a marginal threat for
severe storms in the eastern Nebraska Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Sep 1, 8:30 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
830 PM MDT Wed Sep 1 2021

NEZ004-020315-
Sheridan NE-
830 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of southern Sheridan
County through 915 PM MDT...

At 830 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 9 miles east of Alliance, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Antioch, Snow Lake, Wickson Lake, Krause Lake, Diamond Lake and Smith
Lake State Wildlife Management Area.

This includes the following highways...
 Highway 250 between mile markers 7 and 29.
 Highway 2 between mile markers 96 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4241 10218 4202 10252 4208 10270 4209 10271
      4210 10274 4244 10275 4244 10277 4250 10278
TIME...MOT...LOC 0230Z 216DEG 28KT 4213 10269

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CDC
Special weather statement, Sep 1, 9:08 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
908 PM MDT Wed Sep 1 2021

NEZ022-023-035-020400-
Grant NE-Arthur NE-Garden NE-
908 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northwestern Arthur,
southwestern Grant and northeastern Garden Counties through 1000 PM
MDT...

At 908 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Oshkosh, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Swede Lake, Adams Flats, Kincaid Lake, Rackett and Bourquim Hill.

This includes Highway 61 between mile markers 141 and 147.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4141 10216 4158 10232 4199 10209 4184 10166
TIME...MOT...LOC 0308Z 207DEG 28KT 4157 10222

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CDC
Special weather statement, Sep 1, 9:13 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
913 PM MDT Wed Sep 1 2021

NEZ004-094-020400-
Sheridan NE-Western Cherry NE-
913 PM MDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of northwestern Cherry
and northern Sheridan Counties through 1000 PM MDT...

At 912 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Hay Springs to 22 miles
south of Rushville. Movement was north at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Lone Butte, Irwin, Mount
Maria, Highway 250 crossing the Niobrara River, Shell Lake, Pine
Ridge and Hoover Lake.

This includes the following highways...
 Highway 20 between mile markers 83 and 116.
 Highway 250 between mile markers 30 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of and north central Nebraska.

&&

LAT...LON 4300 10257 4298 10185 4233 10236 4276 10267
TIME...MOT...LOC 0312Z 184DEG 33KT 4278 10262 4240 10236

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CDC
Special weather statement, Sep 1, 9:27 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
927 PM MDT Wed Sep 1 2021

NEZ004-022-020400-
Sheridan NE-Garden NE-
927 PM MDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of north central Garden
and southeastern Sheridan Counties through 1000 PM MDT...

At 927 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Ellsworth to 12 miles
northeast of Crescent Lake National Wildlife Refuge. Movement was
north at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ellsworth, Watson Lake, Billys Lake, Wolf Hill, Finnegan Lake, Jerry
Lake, Britton Lake, Kennedy Lake, Wild Horse Flats and Argo Hill.

This includes Highway 2 between mile markers 118 and 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4267 10209 4205 10205 4175 10224 4236 10234
TIME...MOT...LOC 0327Z 190DEG 31KT 4220 10228 4184 10222

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CDC
Special weather statement, Sep 1, 9:42 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
942 PM MDT Wed Sep 1 2021

NEZ022-035-020400-
Arthur NE-Garden NE-
942 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of western Arthur and
east central Garden Counties through 1000 PM MDT...

At 942 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Lewellen, or 16 miles southwest of Arthur, moving
northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arthur, Velma, Haythorn Lake, Jensen Lake and McKeag.

This includes the following highways...
 Highway 61 between mile markers 115 and 127.
 Highway 92 near mile marker 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4140 10178 4140 10206 4145 10212 4170 10183
      4154 10159
TIME...MOT...LOC 0342Z 223DEG 31KT 4145 10197

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CDC
Special weather statement, Sep 1, 9:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
955 PM MDT Wed Sep 1 2021

NEZ004-094-020500-
Sheridan NE-Western Cherry NE-
955 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of southwestern Cherry
and southeastern Sheridan Counties through 1100 PM MDT...

At 955 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Ashby, or 36 miles southeast of Rushville, moving
north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Watson Lake, Highway 61 crossing the Snake River, Big Hill, Dipping
Vat Meadow, Billys Lake, Morgan Lake, Wolf Hill, Indian Hill,
Intersection of Highway 61 and Survey Valley Road, Rock Hill and
Mother Lake.

This includes Highway 61 between mile markers 172 and 206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of and north central Nebraska.

&&

LAT...LON 4210 10177 4210 10221 4278 10220 4261 10146
TIME...MOT...LOC 0355Z 202DEG 27KT 4227 10206

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 6:09 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan28 min
Sep 1, 6:38 PM MDTSpecial Weather StatementLBFSheridan52 min
Sep 1, 7:21 PM MDTSpecial Weather StatementLBFSheridan54 min
Sep 1, 7:48 PM MDTSpecial Weather StatementLBFHayes42 min
Sep 1, 8:30 PM MDTSpecial Weather StatementLBFSheridan45 min
Sep 1, 9:08 PM MDTSpecial Weather StatementLBFGarden52 min
Sep 1, 9:13 PM MDTSpecial Weather StatementLBFSheridan47 min
Sep 1, 9:27 PM MDTSpecial Weather StatementLBFSheridan33 min
Sep 1, 9:42 PM MDTSpecial Weather StatementLBFArthur18 min
Sep 1, 9:46 PM MDTAreal Flood AdvisoryLBFCherry, Garden, Sheridan3 hr
Sep 1, 9:59 PM MDTSpecial Weather StatementLBFArthur, Grant61 min
Sep 1, 10:30 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Sheridan45 min
Sep 1, 10:42 PM MDTSpecial Weather StatementLBFArthur18 min
Sep 1, 11:08 PM MDTAreal Flood AdvisoryLBFArthur, Deuel, Garden, Keith, Perkins3 hr
Sep 1, 11:45 PM MDTSpecial Weather StatementLBFArthur45 min
Sep 1, 11:59 PM MDTSpecial Weather StatementLBFLogan46 min
Sep 2, 3:58 PM MDTSpecial Weather StatementLBFValley32 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.